Thunderstorm Wind, Jackson
- When
- November 26, 5:40 PM CST
- Where
- Jackson County, 7 mi S of Quitman
- Measured
- 55 kt (63 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.250, -92.717
Numerous trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 26, 2:00 PM CST, 3 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CST MON NOV 26 2001 A LITTLE BEHIND THE 8 BALL TODAY. WILL GO MAINLY WITH THE ETA MODEL...THIS FORECAST. THE FIRST 3 DAYS LOOK TO BE THE MOST LIVELY...WITH SEVERE WEATHER POSSIBLE THIS AFTERNOON AND EVENING. A DEEP UPPER LOW DEVELOPS BY TUESDAY NIGHT OVER TEXAS...AND THIS WILL LIKELY KEEP THE FOUR STATE AREA IN A RAINY PERIOD THROUGH WEDNESDAY. SOME OF THE PRECIP MAY BE MIXED WITH SNOW WEDNESDAY NIGHT IN THE FAR NORTH ZONES. IT LOOKS AS IF BY THE TIME IT IS COLD ENOUGH FOR SNOW...THE PRECIP WILL TAPER OFF. AT ANY RATE THE PERIOD FROM THURSDAY NIGHT THROUGH NEXT MONDAY LOOKS TO BE MAINLY DRY. WILL BE ABLE TO EVALUATE THE WEDNESDAY NIGHT SITUATION FURTHER WHEN SEVERE WEATHER IS NOT AT OUR DOORSTEP. 03 SHV 50/55/48/56 6688 MLU 54/60/50/60 6799 TXK 48/53/43/52 5688 TYR 48/55/48/50 4677 LFK 54/59/52/58 5667 SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 359 PM CST MON NOV 26 2001 ...TORNADO WATCH IN EFFECT UNTIL 600 PM...FOR ALL OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA AND MOST OF NORTHEAST TEXAS... THE TORNADO WATCH IS ALONG AND GENERALLY TO THE EAST OF A LINE FROM TYLER TEXAS TO DE QUEEN ARKANSAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE FOLLOWING COUNTIES IN EAST TEXAS...ANGELINA...NACOGDOCHES...SHELBY...SAN AUGUSTINE AND SABINE UNTIL 800 PM CST... AT 355 PM...WEATHER SERVICE RADAR INDICATED SCATTERED SHOWERS AND THUNDERSTORMS TO THE EAST OF A LINE FROM NASHVILLE ARKANSAS TO 10 MILES WEST OF NACOGDOCHES TEXAS. MOVEMENT WAS NORTHEAST AT 35 MPH.
The Shreveport radar (KSHV), 108 km away, was scanning. The volume nearest the first event began at 23:39 UTC.
1 thunderstorm wind. Local standard time, as filed.
Numerous trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, November 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5273086.